Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Tampa Bay, FL

August 13, 2011Charlotte County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 13, 2011, 7:21 PM EDT for Charlotte County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 7:21 PM EDT (23:21 UTC)
Expired
Aug 13, 2011, 8:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Charlotte County, FL

The radar

The Tampa radar (KTBW), 115 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2285 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS82 KTBW 132321
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
721 PM EDT SAT AUG 13 2011

FLZ062-140000-
CHARLOTTE-
721 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR BABCOCK RANCH...OR 19 MILES NORTHWEST OF LA BELLE...
NEARLY STATIONARY...WILL AFFECT BABCOCK RANCH AND TUCKERS CORNER...
UNTIL 800 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS 
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT 
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. 
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE 
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2685 8157 2679 8180 2696 8183 2703 8163
TIME...MOT...LOC 2321Z 334DEG 2KT 2692 8169

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:40 PM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Aug 13, 1:40 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
140 PM EDT SAT AUG 13 2011

.SHORT TERM (TONIGHT THROUGH MONDAY)...MID LEVEL SYNOPTIC PATTERN
WILL GRADUALLY TRANSITION FROM WEAK AND BROAD RIDGING TOWARDS MORE
AMPLIFIED TROUGHING BY MONDAY. AT THE SURFACE...A WEAK SURFACE
BOUNDARY IS EXPECTED TO PUSH THROUGH THE SE US THROUGH THE SHORT
TERM.

HAVE MAINTAINED SCATTERED AFTERNOON STORMS EACH DAY AS THE SEA
BREEZE DEVELOPS. GFS AND NAM ARE IN A DISAGREEMENT WITH POPS WITH
NAM MUCH MORE AGGRESSIVE. GIVEN THAT A MID LEVEL TROUGH WILL SLIDE
OVER THE REGION BY MONDAY WITH A SURFACE BOUNDARY DROPPING IN FROM
THE NORTH...THERE SHOULD BE FAVORABLE DYNAMICS FOR AFTERNOON
THUNDERSTORMS TO DEVELOP. MAIN QUESTION RIGHT NOW IS THE TIMING OF
A SLIGHTLY DRIER AIR MASS DROPPING ALONG THE SURFACE BOUNDARY BY
MONDAY AFTERNOON. WILL STICK WITH THE 40/50 POPS DURING THE
AFTERNOON ACROSS THE REGION FOR THE AFTERNOON PACKAGE. TEMPS WILL
REMAIN FAIRLY CONSISTENT THROUGH THE PERIOD WITH HIGHS IN THE LOW
TO MID 90S AND LOW IN THE MID 70S TO AROUND 80.

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE TROUGH ALONG THE
EAST COAST MONDAY NIGHT WILL SHIFT OUT INTO THE ATLANTIC DURING
MIDWEEK WITH SOME RIDGING BUILDING IN FROM THE WEST.
HOWEVER...DURING THE SECOND HALF OF THE WEEK ANOTHER TROUGH WILL
DEVELOP OVER THE EASTERN U.S. DOWN INTO FLORIDA. MEANWHILE AT THE
SURFACE...THE RIDGE AXIS WILL START OUT SOUTH OF THE REGION WITH A
WESTERLY FLOW ACROSS THE AREA TUESDAY LEADING TO ISOLATED
CONVECTION NEAR THE COAST IN THE MORNING MOVING INLAND AND
BECOMING SCATTERED DURING THE AFTERNOON. THEN DURING MIDWEEK THE
RIDGE AXIS WILL DRIFT NORTH WITH A MORE EAST TO SOUTHEAST FLOW
SETTING UP BEFORE THE NEXT WEAKENING COLD FRONT MOVES INTO THE
SOUTHEAST U.S. SUPPRESSING THE RIDGE BACK SOUTH INTO CENTRAL
FLORIDA FRIDAY. PLENTY OF MOISTURE WILL BE ACROSS THE AREA
WEDNESDAY THROUGH FRIDAY WITH SCATTERED MAINLY AFTERNOON AND
EVENING CONVECTION EACH DAY. TEMPERATURES WILL REMAIN NEAR TO A
FEW DEGREES ABOVE NORMAL WITH HIGHS FROM NEAR 90 ALONG THE COAST
TO THE MID 90S INLAND...AND OVERNIGHT LOWS MOSTLY IN THE 70S.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED TO CONTINUE THIS
AFTERNOON AT TPA/PIE/SRQ...THOUGH ISOLATED STORMS MAY BRIEFLY
DEGRADE CONDITIONS. BETTER LOW LEVEL MOISTURE OVER FMY AND RSW
WILL CREATE HIGHER THUNDERSTORM CHANCES FOR THE REST OF THE
AFTERNOON THAN AREAS FARTHER NORTH. FOR NOW...HANDLED STORM
CHANCES WITH VCTS AT ALL SITES THROUGH 00Z AND TEMPO GROUPS AT FMY
AND RSW TO ALLOW FOR STORMS PASSING DIRECTLY OVER THE TERMINALS.

&&

.MARINE...WEAK PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE
NEXT FEW DAYS. BY MONDAY A WEAK SURFACE BOUNDARY APPROACHING THE
NORTHERN COASTAL WATERS MAY SLIGHTLY STRENGTHEN THE PRESSURE
GRADIENT A BROAD AREA OF HIGH PRESSURE REESTABLISHES OVER THE
REGION.

&&

.FIRE WEATHER...NO HEADLINES THROUGH THE NEXT SEVERAL DAYS.
SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON ALONG THE SEA
BREEZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  80  92  80  93 /  20  40  20  40
FMY  78  94  77  94 /  20  50  20  40
GIF  76  96  76  96 /  20  50  20  40
SRQ  80  93  79  93 /  20  40  20  40
BKV  74  95  72  95 /  20  40  20  40
SPG  82  92  82  92 /  20  40  20  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...20/BARRON
LONG TERM/AVIATION...18/FLEMING
Hazardous weather outlook, Aug 13, 4:04 AM EDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
404 AM EDT SAT AUG 13 2011

FLZ039-042-043-048>052-055>057-060>062-065-132015-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
404 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL AGAIN AFFECT THE AREA THIS AFTERNOON MAINLY
IN THE AFTERNOON HOURS WITH BETTER CHANCES ACROSS THE INTERIOR AND
SOUTHERN COUNTIES. MAIN HAZARDS WILL BE HEAVY DOWNPOURS...GUSTY
WINDS AND FREQUENT DANGEROUS LIGHTNING.

...EXCESSIVE HEAT IMPACT...
HIGH TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL BRING HEAT
INDEX VALUES AROUND 105 IN THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH GUSTY WINDS...HEAVY
RAINS AND FREQUENT DEADLY LIGHTNING POSSIBLE.

...EXCESSIVE HEAT IMPACT...
PERSISTENT HIGH TEMPERATURES WILL ALLOW HEAT INDEX VALUES TO RISE
TO AROUND 105 THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

REYNES

In the hours before

Special weather statement, Aug 13, 1:32 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
132 PM EDT SAT AUG 13 2011

FLZ049-051-131815-
HILLSBOROUGH-PASCO-
132 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN PASCO AND NORTHERN
HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED NEAR WESLEY CHAPEL...OR 8 MILES EAST OF LUTZ...MOVING
NORTHEAST AT 5 MPH...WILL AFFECT WESLEY CHAPEL...ZEPHYRHILLS AND SAN
ANTONIO...UNTIL 215 PM EDT.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 274 AND 285.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2842 8236 2831 8209 2811 8227 2819 8243
TIME...MOT...LOC 1732Z 208DEG 5KT 2817 8233

FLEMING
Special weather statement, Aug 13, 2:14 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
214 PM EDT SAT AUG 13 2011

FLZ052-131900-
POLK-
214 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POLK COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR POLK CITY...OR 8 MILES NORTHWEST OF AUBURNDALE...MOVING
NORTHEAST AT 10 MPH...WILL AFFECT POLK CITY...UNTIL 300 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2813 8158 2804 8192 2820 8201 2835 8171
      2835 8169
TIME...MOT...LOC 1814Z 246DEG 8KT 2816 8187
Special weather statement, Aug 13, 3:09 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT SAT AUG 13 2011

FLZ042-043-048-132000-
CITRUS-HERNANDO-SUMTER-
309 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CITRUS...
NORTHEASTERN HERNANDO AND NORTHERN SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR FLORAL CITY...OR 10 MILES SOUTHEAST OF INVERNESS...
MOVING EAST AT 10 MPH...WILL AFFECT LAKE PANASOFFKEE AND BUSHNELL...
UNTIL 400 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2893 8214 2861 8200 2864 8226 2879 8237
TIME...MOT...LOC 1909Z 265DEG 7KT 2871 8225
Local storm report, Aug 13, 6:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
650 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     TSTM WND GST     2 S LAKE PANASOFFKEE    28.77N 82.13W
08/13/2011  M59 MPH          SUMTER             FL   TRAINED SPOTTER

            MEASURED BY HOME WEATHER STATION.

&&

JCM
Special weather statement, Aug 13, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
721 PM EDT SAT AUG 13 2011

FLZ062-140000-
CHARLOTTE-
721 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR BABCOCK RANCH...OR 19 MILES NORTHWEST OF LA BELLE...
NEARLY STATIONARY...WILL AFFECT BABCOCK RANCH AND TUCKERS CORNER...
UNTIL 800 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2685 8157 2679 8180 2696 8183 2703 8163
TIME...MOT...LOC 2321Z 334DEG 2KT 2692 8169

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:07 PM EDTSpecial Weather StatementTBWPolk38 min
Aug 12, 8:52 PM EDTSpecial Weather StatementTBWPolk53 min
Aug 12, 10:21 PM EDTSpecial Weather StatementTBWLee39 min
Aug 12, 10:31 PM EDTSevere Thunderstorm WarningTBWDeSoto, Hardee, Highlands44 min
Aug 12, 11:25 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto50 min
Aug 12, 11:42 PM EDTSpecial Marine WarningTBW63 min
Aug 13, 12:58 PM EDTSpecial Weather StatementTBWPasco32 min
Aug 13, 1:32 PM EDTSpecial Weather StatementTBWPasco43 min
Aug 13, 2:14 PM EDTSpecial Weather StatementTBWPolk46 min
Aug 13, 3:09 PM EDTSpecial Weather StatementTBWSumter51 min
Aug 13, 3:29 PM EDTAreal Flood AdvisoryTBWCitrus, Sumter62 min
Aug 13, 7:49 PM EDTAreal Flood AdvisoryTBWCharlotte56 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.